MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; PERMANENT CAUTERY SPATULA

INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; PERMANENT CAUTERY SPATULA
Model Number 420184-05
Medical Device Problem Code No Device Output (1435)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The 8mm permanent cautery spatula was analyzed, and the findings did not replicate or confirm the customer reported event.The instrument passed a visual inspection of the identification board.The instrument passed the recognition and engagement tests.As result of broken components, functional tests could not be properly performed.Logs are not available.Based on the investigation results, customer reported issues may be due to other factors unrelated to the product.Additionally, the instrument was found to have a broken distal clevis at the ear of the clevis.The broken piece was not returned, measuring roughly 10.0mm x 6.0mm in size.Clevis does not show abrasions or scratches on the outer surface.Components adjacent to the broken clevis do not show damage, which may indicate potential mishandling/misuse.Additionally, the instrument was found to have a derailed grip cable from its normal position at the distal idler pulleys.A visual inspection of the backend found no evidence of a cracked clamping pulley, input disk, or input shaft that would have caused the loose cable.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the 8mm permanent cautery spatula instrument could not be recognized.The procedure was completed with no reported injury.

Brand Name
ENDOWRIST;DAVINCI SI
Common Device Name
PERMANENT CAUTERY SPATULA
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key24684334
Report Number2955842-2026-17723
Device Sequence Number21342640
Product Code NAY
UDI-Device Identifier00886874111543
UDI-Public(01)00886874111543(10)M10101110
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K050369
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 03/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420184-05
Device Catalogue Number420184
Device Lot NumberM10101110 931
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/26/2026
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/20/2026
Initial Report FDA Received Date03/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/09/2010
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown